Depo Provera, Depression, and Fibromyalgia

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jinxywinksy
New Member


Date Joined Sep 2015
Total Posts : 6
   Posted 10/17/2015 8:11 PM (GMT -6)   
Hi, Everyone,
I posted this earlier on another thread, that's now closed, on the depression board. This is what I wrote:


"I wish I would have done research on Depo Provera before starting it because I believe it's ruining my life. I got my first shot last November and my last shot in April. I decided not to take it anymore because I gained 20 lbs and was getting bad acne. I've since been diagnosed with fibromyalgia and just underwent a sleep study to see if I have narcolepsy. I've suffered from depression for half my life--I'm 37--and need medication to regulate my mood. Now I'm having a relapse of depression.

I started having noticeable problems in May. Extreme exhaustion, depressed mood, irritability, etc. I was moody and started crying easily. I was fighting with my boyfriend for no good reason a lot of the time. I started having terrible musculoskeletal aches and pains. Basically, I was having every symptom of fibromyalgia. I've been going to doctors since June to figure out what was going on. My rheumatologist diagnosed me with fibromyalgia, I'm being tested for narcolepsy, and for multiple sclerosis. My depression and anxiety have gotten so bad that I'm going to an intensive therapy program. I had been taking Lexapro for years, and it did a fabulous job of regulating my mood. Now, it's not working, and I'm trying a new medication, which isn't working yet. I've had this gut feeling that Depo Provera was causing all of this. But I never brought it up to my doctors. Besides, it was in my chart that I was taking it. My last shot was in April, and my period hasn't returned. I haven't been able to work since May, because the physical pain was so bad and the exhaustion, too.
If the Depo is causing this--even at least some of this--when will it be out of my system? Over the past few weeks, my fibromyalgia symptoms have subsided. I was having excruciating back pain and it's been gone for almost a month. I'm still exhausted and depressed. I want my life back! My relationship was ruined because of all this. My health is keeping me from working. I have so many medical bills. I wish I had never taken this stuff! I'm in need of encouragement and advice. Like I said: I want my life back!"

I want to know if anyone else has had similar problems with Depo Provera. I read somewhere that the half-life of Depo is 50 days, and it takes 4 half-lives for it to leave your body. I had my last shot in April, which means that this stuff will be in my body for another 2 months. Also, my period still hasn't returned. And from what I've read, it could be months before it returns.

Jinxywinksy
Jinkywinksy

Depression, Anxiety, Fibromyalgia, Chronic Migraines

AndreM
Regular Member


Date Joined Feb 2015
Total Posts : 138
   Posted 10/17/2015 9:50 PM (GMT -6)   
For medications to conjugate out of the body it takes 6 half lives. The first 4 reduce the greatest concentrations

Depression and anxiety are common while on depo. Therapy wont work when the depression and anxiety are drug induced. Just hang on an wait for the drug to clear.

Once out of the body it can take a bit longer for the body to self-regulate again. Even if it takes almost a year don't lose hope.

It is also common for antidepressants to stop working. This can be creating many of your symptoms. Antidepressants and anxiety medications can have nasty, long withdrawals and if they stop working you will be in tolerance withdrawals

almost medfree
Veteran Member


Date Joined Jan 2004
Total Posts : 2386
   Posted 10/18/2015 3:37 AM (GMT -6)   
Sorry you're going through such hard times.

When it comes to your depression and anxiety issues, there's been a lot of articles in the online news concerning how much our diet can affect our anxiety and the feelings that come along with depression. And we all have those days when we're experiencing a flare and we feel sad about it….

I find if I eat certain foods that aren't good for me, I'm more than likely to experience anxiety or sad feelings.

Good luck to you.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 41720
   Posted 10/18/2015 10:42 AM (GMT -6)   
Therapy can still help to keep you on track in the meantime.

Jinxy, You are welcome to post this thread on depression also. I only locked the old one because it was getting long. You are very welcome to start a new one there. Just saying.

I hope you feel better soon.

Hugs, Karen...
Moderator-Depression


fibromyalgia, Chronic fatigue, depression, allergies

scifigal2k
Veteran Member


Date Joined May 2012
Total Posts : 3260
   Posted 10/19/2015 3:10 PM (GMT -6)   
I was on Depo-Provera for about two years, and I didn't really have any side effects other than a decreased sex drive (which improved when I stopped). My last shot was in August last year, and my period began in January, which is a bit early for it starting up again. I was diagnosed with fibromyalgia about halfway into Depo-Provera, but there were so many things going wrong with my body (severe Crohn's disease, c. diff., sepsis twice, pancreatitis), that I don't know if I would have noticed Depo causing me extra problems! However, I still took it for about 6 months after all of those problems cleared up, and I didn't notice anything extra going on. Nothing major happened when I stopped it, either.
CD, gastroparesis, fibro, arthritis, GERD

Remicade

"For this thing I besought the Lord thrice that it depart from me. He said, My grace is sufficient for thee: for my strength is made perfect in weakness. Most gladly therefore will I rather glory in my infirmities; I take pleasure in infirmities, reproaches, necessities, persecutions, distresses, for when I am weak, then am I strong." 2 Cor 12

IlovecatsMeow
New Member


Date Joined Jan 2017
Total Posts : 1
   Posted 1/6/2017 7:50 PM (GMT -6)   
I am so relived I found your post !!!! I was feeling so lost and alone idea till Now smilewinkgrin

I was on depo provera since September 2014 till now I may of had come off it once or twice during that time and now but yeah it's been three years or so and wow the problems it may have gaven me or could be fibromyalgia I just don't know but is what I have experienced and feel I have... weight gain, always sleepy, IBS, urin problems, versi colour, vaginal yeast infections which keep coming back, pain near or around ovaries, back pain and knee pain .... and of course my depression and anxiety sad

Since then I've gained so much weight and sever pain in knees been diagnosed with Versi Colour a skin fungus or so which left me confused as doctors didn't know what it was


I had anxiety and depression since a kid but it's worsened being on depo Also I just found out I may be diabetic so I'm going to find out if I have fibromyalgia as I have all the horrible symptoms and I fee lost and confused all the time and tired doing nothing and tired doing something it's life ruiningsad

I did try tell the doctors early this year about that I may have fibromyalgia but she said let's deal with your depression first and I thought fibromyalgia has depression involved! Not very helpful by anyway I just got counselling for a few weeks and it helped mentally for a little while but didn't solved my health problems


So glad I found this form honestly I thought I was going out of my mind shakehead

Post Edited (IlovecatsMeow) : 1/6/2017 6:57:10 PM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 10:51 AM (GMT -6)
There are a total of 2,886,070 posts in 316,668 threads.
View Active Threads


Who's Online
This forum has 157772 registered members. Please welcome our newest member, Aggiemom98.
999 Guest(s), 19 Registered Member(s) are currently online.  Details
Pianogal23, NicHostetler, countingstarsx, Michelejc, aphysicalwreck, BnotAfraid, TheIsomotion31, Lapis_29, Kent M., Dahlias, Amie73, Purrrsiankitty, Aggiemom98, Sherrine, WalkingbyFaith, gabybee, lovefishing, InTheShop, mcloud


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer